MAUDE Adverse Event Report: CARDINAL HEALTH MONOJCT 60ML SYR L-LOCK; SYRINGE, PISTON

CARDINAL HEALTH MONOJCT 60ML SYR L-LOCK; SYRINGE, PISTON
Model Number 1186000777
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Event or Problem Description
The customer reported that the 60 cc syringes have been breaking when connecting a phaseal injector.It was reported that the syringe luer lock plastic broke when staff was putting air into a vial.The phaseal injector would no longer stays on the syringe and can easily bend and come off.There was broken plastic in both the tip of the syringe and in the phaseal injector.They stated that they did not have medication in the syringe during the times that they have failed, but if it were to occur this could easily spill out onto staff.
 
Additional Manufacturer Narrative
The device history record (dhr) for lot 111328x was reviewed.During the manufacturing of the syringe assemblies as well as during packaging of this lot, selected pieces were visually inspected and physically tested with no failures recorded relating to this report.The dhr for the lot control and the shop order indicates that product and specification requirements were met with no non-conforming product identified relating to this customer report.Four representative photographs were received for evaluation.In one photograph, the full length of a 60 ml syringe with a phaseal injector connected at the tip.No failures appear to be present in the photograph.In a second photograph provided, a close-up of the syringe tip area can be observed with the phaseal injector partially inserted into the luer skirt, but in a bent position.In a third photograph provided, a closeup of the phaseal injector can be observed with what appears to be the broken off syringe tip inside the connector.In a fourth photograph provided, a closeup of the syringe luer can be observed with the tip broken off.No physical samples were received for analysis.From the analysis of the photographs, there is sufficient evidence to prove that further processing was performed by the end user.Since a physical sample(s) was not received, a more complete investigation could not be performed to the full extent and the reported condition was unable to be confirmed as manufacturing related.Based on the available information, an exact root cause could not be determined.The following control mechanisms are in place to prevent the occurrence and acceptance of the reported condition during molding, printing, assembly, and packaging processes, and to ensure components and finished product meet all quality inspection standards during the syringe assembly processes: the manufacturing site maintains material verification processes.The raw materials must pass an inspection and certification review before release to the floor for production.The manufacture of all molded components is conducted within a validated process inside a controlled manufacturing area.The critical dimensions of the molded components are gauged to ensure molded components meet dimensional specifications and are visually and physically tested for adherence to the quality inspection standard.If problems were detected during processing, non-conforming product would be identified and segregated.Molding, printing, assembly, and packaging machine maintenance requirements are documented.Records of maintenance activities are maintained.Personnel are trained and certified in the operation of the molding, printing, assembly, and packaging equipment.Personnel are trained and certified in the process of product evaluation and documentation requirements.During manufacturing, process inspectors inspect product at periodic intervals to ensure it meets acceptable quality limits.Process inspectors are required to conduct visual and physical evaluations at prescribed intervals and cannot release product unless the required aql has been met per the specification.Procedures and standard work instructions exist for the set-up, operation, and maintenance of the molding machines and assembly machines.Cleaning and maintenance requirements are defined and implemented to ensure continuing process capability.Various validated detection units such as a rubber tip detection unit, plunger detection unit, barrel blow-out probe, and print tape break detectors are in place and verified at prescribed intervals to verify functionality.Air pressure for blow-over tubes are monitored and adjusted when necessary.All lots and shop orders are visually and physically inspected to the quality inspection standard and the statistical sampling must meet the acceptable quality limit requirements during the molding and assembly process.A lot cannot be released unless it passes specification requirements.This syringe is intended to be a single use syringe and not qualified by cardinal health as a prefill syringe.Complaint trends are evaluated during the monthly corrective and preventative action (capa) meeting to determine if a capa is warranted.At this time, there is not enough information and a capa will not be initiated.However, these conditions will be communicated to the appropriate manufacturing and quality assurance personnel for awareness.This complaint will be used for tracking and trending purposes.

Brand Name
MONOJCT 60ML SYR L-LOCK
Common Device Name
SYRINGE, PISTON
Manufacturer (Section D)
CARDINAL HEALTH
1222 sherwood rd
norfolk NE 68701
Manufacturer (Section G)
CARDINAL HEALTH
1222 sherwood rd
norfolk NE 68701
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key13026819
Report Number1915484-2021-01266
Device Sequence Number5441969
Product Code FMF
UDI-Device Identifier10884521010864
UDI-Public10884521010864
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number1186000777
Device Catalogue Number1186000777
Device Lot Number111328X
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/03/2021
Supplement Date Received by Manufacturer12/03/2021
Initial Report FDA Received Date12/17/2021
Supplement Report FDA Received Date02/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexUnknown